MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Break (1069); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid circumflex coronary artery with 70% stenosis and no calcification or tortuosity.The 014 ht turntrac was being advanced through the occlusion, but was not moving forward.It was observed that the wire was damaged and was uncoiled [unraveled].The tip was separated but remained connected.The guidewire was removed with the help of a micro catheter and a clinically significant delay in the procedure was noted.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the 70% stenosed anatomy resulting in the reported failure to advance.Manipulation of the device and/or interaction with the anatomy and/or other devices resulted in the reported stretched coils and ultimately resulted in the reported tip break.The treatment(s) appears to be related to the operational context of the procedure as the guidewire was removed with the help of a micro catheter and a clinically significant delay in the procedure was noted.There is no indication of a product quality issue with respect to manufacture, design or labeling.A cine was received and reviewed by an abbott vascular clinical specialist.The images provided do show what appears to be a portion of a guide wire in the subject vessel.While the lesion under treatment was described as having ¿¿no calcification or tortuosity.¿ is was also described as being ¿¿70% stenosis¿¿.Based on these descriptions there it is possible that the lesion characteristics were misdiagnosed initially, potentially leading to an improper guide wire selection; i.E.A guide wire most aligned with treating a lesion requiring a higher, more robust tip load.B3, b6; dates updated.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16438013
Report Number2024168-2023-01897
Device Sequence Number16928109
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number2020461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown